MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY
Model Number M00546550
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of basket detached.Imdrf device code a0401 captures the reportable event of basket wire break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the detached basket and its components.Imdrf impact code f14 captures the reportable event of physician spent approximately 3 hours attempting to resolve the issue.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval basket was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) spyglass procedure performed on (b)(6) 2025.During the procedure, a spyglass retrieval basket captured a biliary stone.However, the basket and spyglass scope was unable to be withdraw from the duct.The assisting technician attempted to crush or reduced the size of the stone.As a result, the basket detached from the device and the basket wires broke.The handle and catheter of the spyglass basket was removed from the spyglass scope, but the basket portion and stone remained stuck inside the duct.Physician spent approximately 3 hours attempting to resolve the issue, and was finally successful using an electrohydraulic lithotripsy (ehl) to fragment the stone.Biopsy forceps was then used to retrieve the basket, and a trapezoid basket to remove remaining components of the basket.There were no patient complications as a result of this event.Please note that as per the instructions for use (ifu) of the spyglass retrieval basket, the spyglass retrieval basket is indicated for endoscopic removal of stones, stone fragments, or foreign bodies in the pancreaticobiliary system.The retrieval basket should not be used for any purpose other than its intended application.This basket is not indicated for lithotripsy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of basket detached.Imdrf device code a0401 captures the reportable event of basket wire break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the detached basket and its components.Imdrf impact code f14 captures the reportable event of physician spent approximately 3 hours attempting to resolve the issue.Block h11: the returned spybasket was analyzed, and a product analysis observed the sheath was buckled/accordioned and detached from the handle.The basket wire was observed detached/broken from the device.The customer provided some pictures from the procedure.Also observed were the label information and the detached basket outside the patient.The reported event of "basket wire break", "basket detachment of device or device component" and "use of device issue - user error" can be confirmed.Based on all available information, the instructions for use (ifu) were not followed, which is most likely the reason the basket wire was found broken and detached from the handle.It was reported that the technician attempted to close her hand further in an effort to break the stone or reduce its size, resulting in the complete failure of both the handle and the basket.However, the ifu clearly states that the basket is not indicated for lithotripsy.Additionally, it states not to use the basket if the stone or foreign body cannot be removed endoscopically or held in the basket, to avoid patient injuries such as tissue damage, bleeding, and/or additional interventions to remove the object from the patient.If the device was used in an attempt to break a stone, it is possible that the force applied during this action caused the sheath to detach from the handle.Additionally, the sheath was observed to be buckled or in an accordion-like shape, which may have resulted from excessive force or improper manipulation of the device during the procedure.For these reasons, the events will be classified as "failure to follow instructions," as the problems were traced to the user not following the manufacturer's instructions.On the other hand, the events labeled as "prolonged episode of care" and "additional device required" cannot be confirmed, as they occurred during the procedure and there is no objective evidence or descriptive documentation to confirm the reported events.Therefore, these events will be classified as "cause not established." all compiled information on this investigation determines that the most probable cause is "failure to follow instructions".A product labeling review identified that the device was used in a manner inconsistent with the instructions for use (ifu) / product label.This report is also being submitted to correct the outcomes attrib to adv event field (b2) in section b, adverse event/product problem.

Brand Name
SPYGLASS? RETRIEVAL BASKET
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22983842
Report Number3005099803-2025-04527
Device Sequence Number9540940
Product Code LQR
UDI-Device Identifier08714729965886
UDI-Public(01)08714729965886(17)261025(10)35146626
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546550
Device Catalogue NumberM00546550
Device Lot Number0035146626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown